Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 12, 2005, 5:57 PM CST for Dallas County, Rockwall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 5:57 PM CST (23:57 UTC)
- Expired
- Jan 12, 2005, 9:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Dallas County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -481 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 130000
FFWFWD
TXC113-397-130300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...SEAGOVILLE...ROWLETT...MESQUITE...
HUTCHINS...BALCH SPRINGS
ROCKWALL COUNTY IN NORTH CENTRAL TEXAS
THIS INCLUDES THE CITY OF ROCKWALL
* UNTIL 900 PM CST
* AT 552 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
VERY HEAVY RAINS CONTINUING TO MOVE NORTHEAST ACROSS EASTERN
DALLAS COUNTY INTO ROCKWALL COUNTY. RADAR RAINFALL ESTIMATES
INDICATE THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY FALLEN
ACROSS THE WARNED AREA. ADDITIONAL THUNDERSTORMS NEAR HUTCHINS AND
BALCH SPRINGS WILL MOVE NORTHEAST AND BRING AN ADDITIONAL INCH OR
MORE OF RAINFALL BEFORE THE RAIN DIMINISHES AFTER 730 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEATH AND
ROYSE CITY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3260 9683 3260 9653 3283 9653 3284 9630
3298 9629 3298 9651
$$1 follow-up statement
000
WGUS74 KFWD 130056
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CST WED JAN 12 2005
TXC113-397-130300-
DALLAS TX-ROCKWALL TX-
656 PM CST WED JAN 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM CST FOR ROCKWALL AND
EASTERN DALLAS COUNTIES...
AT 655 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN CONTINUING ACROSS PARTS OF ROCKWALL COUNTY AND EASTERN DALLAS
COUNTY. AT 655 PM...RADAR INDICATED THE HEAVIEST RAINS NEAR
SEAGOVILLE AND ALSO NEAR MCLENDON AND ROYSE CITY. THE SHOWERS AND
THUNDERSTORMS WERE MOVING EAST AT 35 MPH AND WILL MOVE OUT OF DALLAS
COUNTY BY 730 PM AND OUT OF ROCKWALL COUNTY BY 800 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROYSE CITY...
ROWLETT...ROCKWALL AND HEATH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3260 9683 3260 9653 3283 9653 3284 9630
3298 9629 3298 9651
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 5:40 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 12, 5:40 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 540 PM CST WED JAN 12 2005 .AVIATION... EXPECT LINE OF STORMS TO CONTINUE TO FILL IN AND ORGANIZE DURING THE NEXT HOUR. BELIEVE THAT SIGNIFICANT THUNDER IS JUST ABOUT OVER FOR FTW...AND WILL CLEAR REMAINING TAF SITES BY 7-8 PM. WESTERLY WIND SHIFT EXPECTED IN A COUPLE HOURS WITH COLD FRONT MOVING THROUGH AROUND 8-9Z PER EXTRAPOLATION AND RUC FORECASTS. KEPT PREVIOUS FORECAST OF SOME TEMPO MVFR CIGS FOR COLD AIR STRATUS BEHIND THE FRONT BEFORE DOWNGLIDE CAN SCOUR MOISTURE OUT. TR/92 && .DISCUSSION... CURRENT WATER VAPOR IMAGERY SUGGESTS THAT UPPER VORT MAX OVER SOUTHWEST KANSAS CONTINUES TO ASSUME MORE OF A NEUTRAL TILT...IN RESPONSE TO PHASING OF TWO SEPARATE VORTICES SEEN EARLIER THIS MORNING. THIS HAS ALLOWED SURFACE CYCLOGENESIS TO BECOME FOCUSED OVER NORTHWEST OKLAHOMA THIS AFTERNOON...RESULTING IN A RAPID EASTWARD MOVEMENT OF BOTH A PREFRONTAL SURFACE TROUGH AND PACIFIC FRONT ACROSS CENTRAL TEXAS. THE CURRENT LINEAR BAND OF THUNDERSTORMS DEVELOPING FROM KGYI SOUTHWARD TO KDFW IS ASSOCIATED WITH CONVERGENCE ALONG THE PREFRONTAL TROUGH...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT NOW OCCURRING ALONG THE TRUE PACIFIC FRONT FROM KLAW/KDUC...SOUTHWARD TO JUST WEST OF KLUD. LARGE SCALE ASCENT ASSOCIATED WITH DIFFERENTIAL PVA...COUPLED WITH LOW-LEVEL CONVERGENCE...HAS SUBSTANTIALLY WEAKENED THE INVERSION THAT WAS PRESENT ACROSS THE REGION EARLIER THIS MORNING. THUS...WE WILL USE HIGHEST POPS ACROSS THE NORTHERN ZONES EARLY THIS EVENING. AS THE UPPER SYSTEM ACCELERATES NORTHEASTWARD THIS EVENING...THE PACIFIC FRONT WILL SURGE EASTWARD ACROSS NORTH TEXAS...WITH SOME LINGERING ACTIVITY POSSIBLE AFTER MIDNIGHT IN THE FAR EASTERN ZONES. GIVEN STRENGTH OF FORCING...ALONG WITH MODERATE INSTABILITY AND 55-65 KNOTS OF DEEP LAYER SHEAR...SEVERE WEATHER IS A DISTINCT POSSIBILITY ACROSS THE NORTHERN HALF OF THE AREA THIS EVENING. SHORT TERM GUIDANCE FROM THE ETA/NGM/GFS IS IN EXCELLENT AGREEMENT ON SURFACE COLD FRONT SWEEPING ACROSS THE FORECAST AREA EARLY THURSDAY MORNING...ALLOWING A MIXTURE OF NORTH PACIFIC AND CANADIAN AIR TO FILTER INTO TEXAS. MODELS ARE HINTING AT A GOOD COVERAGE OF POSTFRONTAL STRATUS ON THURSDAY MORNING...WITH CLEARING SKIES EXPECTED BY AFTERNOON. A SLOW MODERATION IN TEMPERATURE IS EXPECTED THROUGH SATURDAY...WHEN ANOTHER SURGE OF COLD AIR WILL BE MOVING INTO THE SOUTHERN PLAINS. HOWEVER...THIS FRONT APPEARS TO BE VERY SHALLOW AND LACKING THE UPPER SUPPORT NECESSARY FOR A STRONG SOUTHWARD SURGE. NONETHELESS...WE WILL FORECAST A BRIEF FRONTAL INTRUSION INTO THE NORTHERN ZONES ON SATURDAY...BEFORE A STRENGTHENING LEE CYCLONE ALLOWS THE FRONT TO MOVE NORTHWARD AGAIN ON SUNDAY. ANOTHER POTENTIALLY STRONGER SURGE OF COLD AIR IS POSSIBLE TOWARD THE BEGINNING OF NEXT WEEK...BUT WITH SIGNIFICANT DIFFERENCES IN THE OUTPUT FROM THE LONG RANGE GFS AND ECMWF...WE WILL NOT COOL TEMPERATURES TOO DRASTICALLY AT THIS TIME. BOTH MODELS AGREE THAT A POWERFUL UPPER LOW APPROACHING ALASKA FROM THE WEST WILL AMPLIFY UPPER RIDGING OVER THE EASTERN PACIFIC DURING THIS PERIOD...WITH PERHAPS A COLDER AIRMASS MOVING INTO THE NORTHERN/CENTRAL PLAINS. SOME LIGHT RAIN IS POSSIBLE WITH THE FRONTAL PASSAGE ON MONDAY... WITH REMAINDER OF THE FORECAST LEFT DRY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 38 52 29 55 / 20 0 0 0 WACO, TX 42 55 30 57 / 20 0 0 0 PARIS, TX 42 47 24 50 / 40 0 0 0 DENTON, TX 37 50 26 53 / 20 0 0 0 MCKINNEY, TX 39 49 26 52 / 40 0 0 0 DALLAS, TX 39 53 29 56 / 20 0 0 0 TERRELL, TX 41 52 28 55 / 20 0 0 0 CORSICANA, TX 43 54 30 56 / 20 0 0 0 TEMPLE, TX 43 56 31 57 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM CST WEDNESDAY FOR ZONES TXC085...TXC097...TXC119...TXC121...TXC147...TXC181...TXC223... TXC231...TXC277...TXC337...TXC497. WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. && 65/DD
Hazardous weather outlook, Jan 12, 3:24 PM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CST WED JAN 12 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 324 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS... THROUGH MIDNIGHT. AFTER MIDNIGHT...THERE IS A CHANCE OF THUNDERSTORMS...GENERALLY EAST OF A BONHAM...KAUFMAN...CORSICANA ...CAMERON LINE. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY EAST OF INTERSTATE 35.
In the hours before
Special weather statement, Jan 12, 3:08 PM CST, 2 hours 49 minutes before
130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 308 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #2 REMAINS IN EFFECT FOR COLLIN COOKE DELTA DENTON FANNIN GRAYSON HOPKINS HUNT LAMAR MONTAGUE WISE
Special weather statement, Jan 12, 3:19 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 319 PM CST WED JAN 12 2005 TXZ093-094-103>105-118>120-122215- COLLIN-DALLAS-DENTON-FANNIN-GRAYSON-HUNT-ROCKWALL-TARRANT- 319 PM CST WED JAN 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DENISON TO 2 MILES SOUTH OF COPPELL...MOVING EAST AT 20 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS LINE OF STORMS. THIS LINE OF STORMS IS EXPECTED TO STRENGTHEN AS IT CONTINUES MOVING EAST THIS AFTERNOON. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED THIS AFTERNOON OVER PARTS OF NORTH TEXAS AS THE LINE CONTINUES TO DEVELOP AND MOVE EAST.
Special weather statement, Jan 12, 4:47 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 447 PM CST WED JAN 12 2005 TXZ094-104-105-119>121-122345- COLLIN-DALLAS-FANNIN-HUNT-KAUFMAN-ROCKWALL- 447 PM CST WED JAN 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 447 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BONHAM TO 15 MILES NORTHWEST OF GREENVILLE TO 3 MILES SOUTHEAST OF HUTCHINS...MOVING EAST AT 25 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR PARTS OF THESE COUNTIES BY 530 PM.
Local storm report, Jan 12, 5:10 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0500 PM HAIL MESQUITE 32.77N 96.60W
01/12/2005 1.00 INCH DALLAS TX TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL IN MESQUITE AT BRUTON AND
175Special weather statement, Jan 12, 5:20 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CST WED JAN 12 2005 TXZ120-130015- ROCKWALL- 520 PM CST WED JAN 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF HEATH...OR 3 MILES SOUTHEAST OF ROCKWALL...MOVING NORTHEAST AT 40 MPH. HEATH...ROCKWALL AND ROYSE CITY ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Jan 12, 5:32 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 532 PM CST WED JAN 12 2005 TXZ095-106-130030- DELTA-LAMAR- 532 PM CST WED JAN 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 532 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF PARIS TO 15 MILES SOUTHEAST OF BONHAM...MOVING NORTHEAST AT 35 MPH. ARTHUR CITY...BLOSSOM...BROOKSTON...COOPER...CUNNINGHAM...DEPORT... PARIS...PATTONVILLE...PETTY...POWDERLY AND SUMNER ARE IN THE PATH OF THIS LINE OF STORMS. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:57 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 48 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.